Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Strong ill-posedness for SQG in critical Sobolev spaces

In-Jee Jeong and Junha Kim

Vol. 17 (2024), No. 1, 133–170

We prove that the inviscid surface quasigeostrophic (SQG) equations are strongly ill-posed in critical Sobolev spaces: there exists an initial data H2(𝕋2) without any solutions in LtH2 . Moreover, we prove strong critical norm inflation for C-smooth data. Our proof is robust and extends to give similar ill-posedness results for the family of modified SQG equations which interpolate the SQG with the two-dimensional incompressible Euler equations.

ill-posedness, norm inflation, critical space, surface quasigeostrophic equation, fluid dynamics, nonexistence
Mathematical Subject Classification
Primary: 35Q35, 76B47
Secondary: 35R25
Received: 8 September 2021
Revised: 17 March 2022
Accepted: 11 July 2022
Published: 5 February 2024
In-Jee Jeong
Department of Mathematical Sciences and RIM
Seoul National University
South Korea
Junha Kim
School of Mathematics
Korea Institute for Advanced Study
South Korea

Open Access made possible by participating institutions via Subscribe to Open.